Jump to content
A New Look Read more... ×
Sign in to follow this  
cudbebetter

Taking 5 Htp Or Vitamin B With Cymbalta

Recommended Posts

I realize the dangers or serotonin syndrome, that seems to be the reply to most questions regarding 5 htp and cymbalta but can you take vitamin B?

Plus has anyone ever actually got serotonin syndrome with this combo or is it just one of those things they say to cover their backs?

If you look at the figures on serotonin syndrome, it's actually quite rare.

Anyway so can I take Vitamin B at least or will that have an effect too if you're taking cymbalta?

It's a minefield out there.

Share this post


Link to post
Share on other sites

Hi Cudbebetter

It is always advisable to ask your doc if you could take anything with your meds, even vitamins.

Also have a look in Posting, Asking and Sharing for topics on vitamins and vitamin B.

Trace

Share this post


Link to post
Share on other sites

Hi cudbebetter,

I have come across the serotonin syndrome on a few occasions . Out of a study done in the UK ( 1996 and 1997 ) 19 cases where identified by a questionnaire sent to GP.

(incidence = 0.4 cases per 1000 patient-months of treatment with Serzone ( nefazodone) an anti psychotic.

The problems for GPs is identifying the symptoms of this syndrome. There is a need to distinguish the relatively minor serotonergic symptoms from those of a severe, life-threatening serotonin syndrome.

So taking 5 Htp is going to cause serotonin over stimulation and this can lead to either minor symptoms or if a large overdose the more serious side effects.

Do see your Doctor before taking any supplements with ADs. I take Fish Oils myself.

Best Wishes

Jim Bow

Edited by jimbow15

Share this post


Link to post
Share on other sites

Hi everyone, thanks for the advice

I've started taking fish oils and I can't seem to notice any difference but it's quite tricky to notice mood improvements when they're gradual and over time so I'll give it another couple of months.

And I've had a situation when first starting paxil when I felt incredibly hot, sweating profusely, totally confused, completely anxious, twitching, quite a scary thing really and I put that down to a serotonin syndrome thing, it passed after about 24 hours of what was essentially hell.

If that's what can be called 'minor' then I can only imagine what life-threatening serotonin syndrome must be like.

Yeah, I'll ask the doctor I think.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×